Heavy Snow, Fayette
- When
- December 20, 3:00 AM EST to 12:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- OFFICIAL NWS OBS.
Snow began in the afternoon of the 19th. ) reached 6 inches of snow by 3 AM on 20th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Snow began in the afternoon of the 19th. Farmington (Fayette Co.) reached 6 inches of snow by 3 AM on 20th. By noon on 20th, total snow ranged from 6 to 8 inches in Forest, Indiana, Venango, and Westmoreland counties to 11 inches in Fayette.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 20, 2:44 AM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 244 AM EST SAT DEC 20 2003 LAKE EFFECT SNOW MACHINE HAS SET UP WITH GOOD BANDS OF SNOW OFF OF LAKES HURON AND ERIE. GOOD UPSLOPE INTO THE MOUNTAINS SHOULD BEING SIGNFICANT SNOW ACCUMULATIONS TO THE HIGHER ELEVATIONS THROUGH NOON. RIDGE BUILDING INTO THE DISTRICT THIS AFTERNOON WILL DIMINISH CYCLONIC CIRCULATION AND PRODUCE SUBSIDENCE INVERSION BY LATE AFTERNOON. EXPECT THESE FACTORS TO LIMIT SNOW ACCUMULATION THIS AFTERNOON. SNOW SHOWERS SHOULD END AS THE RIDGE BUILDS IN TONIGHT WITH DRY WEATHER THROUGH MONDAY NIGHT. PITTSBURGH, PA 28 19 37 28 / 60 20 10 10 WHEELING, WV 28 19 38 28 / 60 20 10 10 MORGANTOWN, WV 28 18 38 28 / 60 20 10 10 ZANESVILLE, OH 30 21 39 30 / 40 20 10 10 NEW PHILADELPHIA, OH 27 19 36 28 / 50 20 10 10 FRANKLIN 26 18 35 26 / 90 20 10 10 DUBOIS 25 16 37 25 / 80 20 10 10 LATROBE 27 17 38 27 / 70 20 10 10 BUTLER 28 19 36 27 / 70 20 10 10 INDIANA 26 16 38 26 / 60 20 10 10 OAKLAND, MD 25 13 38 27 / 90 20 10 10 && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...WINTER STORM WARNING THROUGH NOON EST FOR MDZ001. OH...NONE. PA...LAKE EFFECT SNOW WARNING UNTIL NOON EST SATURDAY FOR ZONES PAZ007>009. WINTER STORM WARNING UNTIL NOON EST FOR PAZ023-030-032. WINTER WEATHER ADVISORY FOR THIS MORNING FOR ZONES PAZ013>016... PAZ022. WV...WINTER WEATHER WARNING THROUGH NOON EST FOR WVZ023-041. && RSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 502 AM EST FRI DEC 19 2003 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-191001- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 502 AM EST FRI DEC 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FOR NORTHWEST PENNSYLVANIA AND MOUNTAINS SOUTH AND EAST OF PITTSBURGH WHERE 2 TO 5 INCHES OF SNOW IS EXPECTED BY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT...
The national radar mosaic for the moment the first event began.
5 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329335, 5329336, 5329337, 5329338, 5329339.